Get your Health question answered in 3 easy steps

149 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

What medication is used for heart palpitations ?

i mostly get them in the evening, What medication is used for heart palputations ?
Wed, 16 Dec 2009
Report Abuse
  User's Response
First, before requesting a specific treatment from a doctor, I'd give the doctor a history of your condition (when started, current medications, health, etc). Regardless of your treatment program, he'll likely recommend you cut out all caffeine, which is stimulant. Doesn't matter when you have it (morning/afternoon), it can have an impact later on in the day/night. Medications after cutting out caffeine might include: beta blockers, sedatives and anxiety-source medications.
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

How do you stop or what medication is good for heart palputations? Can t get to Dr for another week and is hard to sleep or even think anymore........heart pounding! Please help

doctor1 MD

I have had heart palpitations for years. No apparent cause and no triggers just a daily thing. I am a 36 yo female . No medical problems. Heart is healthy, blood pressure normal..... I have a strong family history of heart disease , epilepsy, and strokes at early age (30 s) My cardiologist put me on low dose prevastatin as well as low dose asprin as a precaution for stoke prevention. Since I have been taking the meds I have noticed a great reduction in the palps. If I forget to take it for a couple of days they return with a vengeance . Considering neither drug is an anti arrhythmic why/ how does this occur?

doctor1 MD

I am a 45 year old white female, standing 5 4 and weigh 128 lbs. I was diagnosed and treated for graves disease six years ago and no longer take medication for this. The past 3 weeks I have been experiencing heart palpitations and a feeling of not being able to get a good breath. I had my thyroid levels checked and they came back at the low end of normal. I have had routine blood work, d diamer, chest x-ray, ekg all came back normal. I have recently worn a holter monitor which came back showing PVC s. The Dr prescribed Metoprolol 1/2 tab at night and this isn t really helping with either the palpitations or the breathing and now I am feeling light headed. I am scheduled for an echo stress test tomorrow but I am wandering where this may be going or if you have any other thoughts as to what can be going on. I have always been healthy and have only missed maybe 2 days work in the past 20 years for any type of illness.